Alert archive / Montana / Flash Flood Watches in 2011
Flash Flood Watch 4, NWS Great Falls, MT
NWS Great Falls, MT issued this flash flood watch at Jul 13, 2011, 1:33 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2011, 1:33 PM MDT (19:33 UTC)
- Expired
- Jul 14, 2011, 12:00 AM MDT
- In force
- 10 hr
- Issued by
- NWS Great Falls, MT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
323 WGUS65 KTFX 131933 FFATFX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 133 PM MDT WED JUL 13 2011 MTZ008-014-015-048-052-140300- /O.NEW.KTFX.FF.A.0004.110713T1933Z-110714T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON- INCLUDING THE CITIES OF...DILLON...HELENA...LINCOLN...ENNIS... TWIN BRIDGES...CHOTEAU...BOULDER...WHITEHALL 133 PM MDT WED JUL 13 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL MONTANA...SOUTHERN ROCKY MOUNTAIN FRONT. IN SOUTHWEST MONTANA...BEAVERHEAD...CENTRAL AND SOUTHERN LEWIS AND CLARK... JEFFERSON AND MADISON. * UNTIL 9 PM MDT THIS EVENING * TRAINING OF THUNDERSTORMS ACROSS THE WATCH AREA WILL POTENTIALLY DROP LARGE AMOUNTS OF RAINFALL PRODUCING FLASH FLOODING. * CREEKS AND STREAMS MAY RISE RAPIDLY AND MOVE OUT OF THEIR BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MTZ011-047-140300- /O.NEW.KTFX.FF.A.0004.110713T1933Z-110714T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HILL-BLAINE- INCLUDING THE CITIES OF...HAVRE...CHINOOK 133 PM MDT WED JUL 13 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL MONTANA... INCLUDING THE FOLLOWING AREAS...BLAINE AND HILL. * UNTIL 9 PM MDT THIS EVENING * TRAINING OF THUNDERSTORMS OVER THE BEAR PAW MOUNTIANS WILL POTENTIALLY DROP LARGE AMOUNTS OF RAINFALL PRODUCING FLASH FLOODING. * CREEKS AND STREAMS MAY RISE RAPIDLY AND MOVE OUT OF THEIR BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
854 WGUS65 KTFX 140158 FFATFX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 758 PM MDT WED JUL 13 2011 MTZ008-014-015-048-052-140300- /O.CAN.KTFX.FF.A.0004.000000T0000Z-110714T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON- INCLUDING THE CITIES OF...DILLON...HELENA...LINCOLN...ENNIS... TWIN BRIDGES...CHOTEAU...BOULDER...WHITEHALL 758 PM MDT WED JUL 13 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA HAS BEEN CANCELLED. THE THUNDERSTORMS THAT PRODUCED HEAVY RAINFALL AT TIMES EARLIER THIS AFTERNOON AND EVENING HAVE DIMINISHED FROM THE SOUTHERN ROCKY MOUNTAIN FRONT SOUTH THROUGH THE HELENA AREA TO BEAVERHEAD COUNTY. THEREFORE...THE THREAT FOR ANY MORE FLASH FLOODING ACROSS THE AREA HAS DECREASED SIGNIFICANTLY AS WELL...AND THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ MTZ011-047-140600- /O.EXT.KTFX.FF.A.0004.000000T0000Z-110714T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HILL-BLAINE- INCLUDING THE CITIES OF...HAVRE...CHINOOK 758 PM MDT WED JUL 13 2011 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTH CENTRAL MONTANA...INCLUDING THE FOLLOWING AREAS...BLAINE AND HILL COUNTIES. * UNTIL MIDNIGHT MDT TONIGHT. * TRAINING OF THUNDERSTORMS OVER HILL AND BLAINE COUNTIES...INCLUDING THE BEARS PAW MOUNTAINS...WILL POTENTIALLY DROP LARGE AMOUNTS OF RAINFALL PRODUCING FLASH FLOODING. * CREEKS AND STREAMS MAY RISE RAPIDLY AND MOVE OUT OF THEIR BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
357 WGUS65 KTFX 140549 FFATFX FLOOD WATCH NATIONAL WEATHER SERVICE GREAT FALLS MT 1149 PM MDT WED JUL 13 2011 MTZ011-047-140700- /O.EXP.KTFX.FF.A.0004.000000T0000Z-110714T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HILL-BLAINE- INCLUDING THE CITIES OF...HAVRE...CHINOOK 1149 PM MDT WED JUL 13 2011 ...FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL MONTANA WILL BE ALLOWED TO EXPIRE AT MIDNIGHT MDT TONIGHT. THE STRONG STORMS HAVE MOVED OUT OF THE AREA AND NO REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this flash flood watch went out at Jul 13, 1:12 PM MDT, 21 minutes earlier.
Area forecast discussion, Jul 13, 1:12 PM MDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 112 PM MDT WED JUL 13 2011 .DISCUSSION... TONIGHT THROUGH FRIDAY...RAIN AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AS A MOIST AND UNSTABLE AIRMASS WITH DIFFLUENT FLOW ALOFT CONTINUES TO RESIDE OVER THE REGION. THE BIGGEST THREATS WILL BE HEAVY RAINFALL WITH FLASH FLOODING POTENTIAL ALONG WITH STRONG AND GUSTY WINDS. ACTIVITY WILL DIMINISH LATE THIS EVENING WITH PARTLY CLOUDY SKIES OVERNIGHT. ON THURSDAY...SOUTHWEST FLOW ALOFT AND INSTABILITY WILL RESULT IN A SIMILAR SCENARIO WITH AFTERNOON CONVECTION LIKELY WITH THE GREATEST THREAT OVER SOUTHWEST AND PARTS OF CENTRAL MONTANA. HOWEVER...MORE CLOUDS MAY KEEP HIGH TEMPERATURES COOLER WHICH MAY LOWER THE SEVERE POTENTIAL. BY FRIDAY...THE CHANCES FOR AFTERNOON THUNDERSTORMS WILL DECREASE AS THE UPPER-LEVEL LOW THAT HAS BEEN OVER THE PACIFIC NORTHWEST SHIFTS NORTHWARD INTO SOUTHERN ALBERTA. HAVE THUS LOWERED POPS TO SLIGHT CHANCE AND CHANCE ACROSS THE AREA. MLS FRIDAY NIGHT THROUGH WEDNESDAY...EXPECT A FEW SHOWERS/THUNDERSTORMS TO CONTINUE TO AFFECT THE REGION INTO THE START OF THE WEEKEND...AS A WEAK UPPER LEVEL DISTURBANCE MOVES NORTHEAST THROUGH THE AREA ON SATURDAY. HOWEVER...THE CHANCES FOR PRECIPITATION WILL GENERALLY BE DIMINISHING BY THE EVENING HOURS. THEN FOR SUNDAY THROUGH TUESDAY...THE REGION WILL GENERALLY BE UNDER THE INFLUENCE OF AN UPPER LEVEL RIDGE OF HIGH PRESSURE. LITTLE TO NO PRECIPITATION IS EXPECTED OVER THE PLAINS...WITH A SMALL CHANCE FOR AN ISOLATED MOUNTAIN THUNDERSTORM CONTINUING. FOR NEXT WEDNESDAY...THE GFS/EC HAVE FAIRLY OPPOSITE SOLUTIONS...WITH THE GFS BEING WARM/MOSTLY DRY...WHILE THE EC HAS A TROF OF LOW PRESSURE OVER THE REGION...RESULTING IN COOLER WEATHER AND A GOOD CHANCE FOR RAIN. FOR NOW...WENT WITH THE DRY/WARM GFS...AS A SUMMER TIME UPPER LEVEL RIDGE IS USUALLY SLOW TO BREAK DOWN. IN TERMS OF TEMPERATURES...EXPECT A SEASONABLE DAY ON SATURDAY...THEN A GRADUAL WARMING TREND CAN BE EXPECTED FROM SUNDAY THROUGH TUESDAY. BY TUESDAY...AFTERNOON TEMPERATURES WILL AVERAGE BETWEEN 5 AND 10 DEGREES ABOVE NORMAL. THE WARM TEMPERATURES ARE EXPECTED TO CONTINUE INTO NEXT WEDNESDAY. BRUSDA && .AVIATION... UPDATED 1730Z. VFR CONDITIONS SHOULD PREVAIL AT ALL TAF SITES FOR A MAJORITY OF THE FORECAST PERIOD. A RELATIVELY MOIST AND UNSTABLE AIRMASS WILL SLOWLY MOVE ACROSS THE AREA THROUGH THE PERIOD. EXPECT A FEW ISOLATED THUNDERSTORMS OVER THE AREA BEFORE 20Z...WITH THE THUNDERSTORM ACTIVITY BECOMING MORE WIDESPREAD AFTER 22Z TODAY. EXPECT ABOUT 1/2 HOUR PERIODS OF MODERATE TO HEAVY RAINFALL AND REDUCED VISIBILITIES IN HEAVIER STORMS. THE STORMS WILL START TO EXIT NORTH CENTRAL MONTANA BY 8Z THURSDAY. BRIEF IFR/MVFR CONDITIONS WILL BE LIKELY IN/NEAR ANY THUNDERSTORMS. SUK && .PRELIMINARY POINT TEMPS/POPS... GTF 56 78 53 82 / 60 30 30 10 CTB 55 76 49 77 / 60 30 20 10 HLN 56 79 53 83 / 50 30 20 20 BZN 52 82 49 84 / 30 30 20 20 WEY 45 74 40 74 / 30 20 10 20 DLN 51 77 49 79 / 30 30 30 20 HVR 60 82 55 84 / 60 30 30 10 LWT 56 80 52 80 / 40 30 30 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 13, 5:01 AM MDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 501 AM MDT WED JUL 13 2011 MTZ008>015-044>055-141115- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 501 AM MDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS THE REGION. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH LOCALLY HEAVY RAINFALL...SMALL HAIL...AND GUSTY OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED TO OCCUR AGAIN ON THURSDAY WITH A CHANCE FOR ISOLATED STRONG TO SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY TIMELY REPORTS OF ANY HAIL...GUSTY OR DAMAGING WINDS OR FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS.
In the hours before
Local storm report, Jul 13, 8:21 AM MDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
821 AM MDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 5 SSE GRANT 44.94N 113.03W
07/12/2011 M0.82 INCH BEAVERHEAD MT CO-OP OBSERVER
0.82 INCHES OF RAIN FELL IN A 4 HOUR PERIOD.
&&
WILLIAMSONSpecial weather statement, Jul 13, 1:06 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 106 PM MDT WED JUL 13 2011 MTZ048-131945- SOUTHERN ROCKY MOUNTAIN FRONT MT- 106 PM MDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEWIS AND CLARK AND WESTERN TETON COUNTIES UNTIL 145 PM MDT... AT 104 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES WEST OF AUGUSTA...OR 31 MILES SOUTHWEST OF CHOTEAU...NEAR THE GIBSON DAM AREA...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN LEWIS AND CLARK COUNTY... RURAL SOUTHWESTERN TETON COUNTY... RURAL WESTERN TETON COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4795 11265 4780 11227 4747 11274 4754 11291 TIME...MOT...LOC 1906Z 214DEG 19KT 4757 11272 SUK
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:48 PM MDT | Special Weather Statement | TFX | Blaine | 57 min |
| Jul 12, 7:15 PM MDT | Special Weather Statement | TFX | Hill | 45 min |
| Jul 12, 7:39 PM MDT | Special Weather Statement | TFX | Hill | 51 min |
| Jul 12, 8:23 PM MDT | Special Weather Statement | TFX | Beaverhead | 37 min |
| Jul 13, 12:26 AM MDT | Special Weather Statement | TFX | Fergus | 49 min |
| Jul 13, 1:06 PM MDT | Special Weather Statement | TFX | Teton | 39 min |
| Jul 13, 1:28 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark, Teton | 62 min |
| Jul 13, 1:38 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 35 min |
| Jul 13, 2:18 PM MDT | Special Weather Statement | TFX | Glacier | 42 min |
| Jul 13, 2:25 PM MDT | Special Weather Statement | TFX | Teton | 50 min |
| Jul 13, 2:27 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 48 min |
| Jul 13, 2:32 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 18 min |
| Jul 13, 2:40 PM MDT | Special Weather Statement | TFX | Cascade | 50 min |
| Jul 13, 2:42 PM MDT | Special Weather Statement | TFX | 48 min | |
| Jul 13, 2:51 PM MDT | Special Weather Statement | TFX | Glacier | 39 min |
| Jul 13, 3:02 PM MDT | Severe Thunderstorm Warning | TFX | Glacier | 43 min |
| Jul 13, 3:32 PM MDT | Special Weather Statement | TFX | Judith Basin | 43 min |
| Jul 13, 3:32 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 43 min |
| Jul 13, 3:47 PM MDT | Flash Flood Warning | TFX | Judith Basin | 3 hr |
| Jul 13, 3:51 PM MDT | Special Weather Statement | TFX | Cascade | 39 min |
| Jul 13, 3:56 PM MDT | Severe Thunderstorm Warning | TFX | Cascade | 49 min |
| Jul 13, 4:06 PM MDT | Special Weather Statement | TFX | Toole | 39 min |
| Jul 13, 4:08 PM MDT | Severe Thunderstorm Warning | TFX | Liberty, Toole | 52 min |
| Jul 13, 4:11 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 49 min |
| Jul 13, 4:36 PM MDT | Special Weather Statement | TFX | Judith Basin | 39 min |
| Jul 13, 4:39 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Lewis and Clark, Meagher | 66 min |
| Jul 13, 4:55 PM MDT | Special Weather Statement | TFX | Fergus | 65 min |
| Jul 13, 5:00 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Judith Basin | 45 min |
| Jul 13, 5:16 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 44 min |
| Jul 13, 5:27 PM MDT | Areal Flood Advisory | TFX | Jefferson, Lewis and Clark | 2 hr |
| Jul 13, 5:38 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Judith Basin, Meagher | 52 min |
| Jul 13, 5:39 PM MDT | Special Weather Statement | TFX | Blaine | 51 min |
Nearby
Flash Flood Watches in Montana, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.